Alert archive / Texas / Special Weather Statements in 2014

Special Weather Statement, NWS Amarillo, TX

June 8, 2014Dallam County, Texas; Texas County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Jun 8, 2014, 8:21 PM CDT for Dallam County, Texas; Texas County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 8:21 PM CDT (01:21 UTC)
Expired
Jun 8, 2014, 9:00 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX

Counties Texas County, OK, Dallam County, TX

The radar

The Amarillo radar (KAMA), 155 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WWUS84 KAMA 090121
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT SUN JUN 8 2014

OKZ001-002-TXZ001-002-090200-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
821 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...DALLAM...
WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EVA TO 6 MILES WEST OF DALHART...MOVING EAST SOUTHEAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             STRATFORD...          TEXHOMA...
  HOUGH...              GRIGGS...             GOODWELL...
  EVA...                WARE...               CONLEN...
  STURGIS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3698 10110 3607 10225 3607 10301 3698 10195
TIME...MOT...LOC 0121Z 270DEG 25KT 3686 10179 3607 10259

$$

ANDRADE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 8, 6:36 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 8, 6:36 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT SUN JUN 8 2014

.AVIATION...
SOUTHEAST AND SOUTH SURFACE WINDS WILL PREVAIL THIS EVENING.  BY 04Z
MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO IMPACT ALL
TERMINALS.  VARIABLE AND GUSTY WINDS WILL ACCOMPANY THUNDERSTORMS...
WITH POTENTIAL FOR GUSTS OF 50 KT THIS EVENING.  AMENDMENTS WILL
LIKELY BE FORTHCOMING AS BETTER SENSE OF TIMING AND CHARACTERISTICS
OF THUNDERSTORMS IS ATTAINED.  STRONG COLD FRONT WILL ARRIVE AT
ALL TERMINALS BEFORE 12Z MONDAY...WITH SURFACE WINDS SHIFTING TO
NORTH NORTHWEST.  EXPECT THUNDERSTORMS TO END SHORTLY AFTER FRONTAL
PASSAGE...WITH VFR CONDITIONS TO FOLLOW.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2014/

DISCUSSION...
ONE MORE ROUND OF THUNDERSTORMS TONIGHT...WITH HEAVY RAINS...STRONG
WINDS...LARGE HAIL AND ISOLATED TORNADOES ALL POSSIBLE.

ONLY MINOR ADJUSTMENTS HAVE BEEN MADE TO THE FORECAST.  HAVE EXTENDED
FLASH FLOOD WATCH FOR ALL SECTIONS UNTIL 9 AM MONDAY MORNING.
MOISTURE FEED HAS CONTINUED ALL DAY.  STRONG SHORTWAVE TROF AND
ASSOCIATED JET STREAK WILL ARRIVE BEFORE 06Z.  SOME PROGGED
THICKNESS DIFFLUENCE EXPECTED TO MIGRATE ACROSS THE FORECAST AREA
OVERNIGHT.  ENHANCED LOW-LEVEL CONVERGENCE WILL OCCUR WITH
PASSAGE OF STRONG COLD FRONT...WHICH IS EXPECTED TO CLEAR ALL
BUT SOUTHEAST PART OF FORECAST AREA BY 7 AM.

HAVE BEGUN ENDING THIS PRECIPITATION EVENT DURING MONDAY.  EXPECT
MUCH MORE STABLE AIR TO MOVE INTO AREA BEHIND COLD FRONT.  COULD SEE
A FEW SHOWERS OR NON-SEVERE THUNDERSTORMS MONDAY AFTERNOON IN
NORTHEAST SECTIONS...WHERE COLDER AIR ALOFT AND SOME WRAP-AROUND
MOISTURE COULD RESULT IN LIGHT PRECIPITATION.  HAVE REMOVED MONDAY
NIGHT POPS AS DRIER AIR MOVES IN AND CONFLUENT NORTHWEST FLOW ALOFT
DEVELOPS.

NO CHANGES TO LATER PERIODS.  HAVE KEPT LOW THUNDERSTORM POPS FOR
WEDNESDAY...WEDNESDAY NIGHT AND THURSDAY NIGHT AS MOISTURE MAKES
ITS RETURN.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH NEXT WEEK GIVEN THE RECENT AND EXPECTED HEAVY RAIN.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  74  50  85  59 /  60  20   5   0   0
BEAVER OK                  59  73  54  83  59 /  70  30  10   0   0
BOISE CITY OK              53  70  47  85  57 /  70  20   5   0   5
BORGER TX                  59  73  54  87  64 /  70  20   5   0   0
BOYS RANCH TX              58  76  51  89  61 /  70  20   5   0   5
CANYON TX                  60  76  50  85  58 /  60  20   5   0   0
CLARENDON TX               63  78  53  86  62 /  70  30   5   0   0
DALHART TX                 55  73  48  85  56 /  70  20   5   0   5
GUYMON OK                  57  72  52  86  59 /  70  20  10   0   0
HEREFORD TX                59  76  49  85  58 /  60  20   0   0   0
LIPSCOMB TX                61  73  53  82  60 /  70  30  10   0   0
PAMPA TX                   60  73  51  84  60 /  70  30   5   0   0
SHAMROCK TX                65  78  54  85  62 /  70  30   5   0   0
WELLINGTON TX              66  80  56  87  62 /  70  40   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

03/02
Hazardous weather outlook, Jun 8, 3:09 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
309 PM CDT SUN JUN 8 2014

OKZ001>003-TXZ001>020-091100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
309 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THROUGH TONIGHT.

A FLASH FLOOD WATCH IN EFFECT FOR ALL SECTIONS OF THE PANHANDLES.
THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES THROUGH TONIGHT.
HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WINDS AND HEAVY RAIN
WHICH COULD LEAD TO FLASH FLOODING ARE THE MAIN THREATS WITH THE
STORMS. ALSO...ISOLATED TORNADOES WILL BE POSSIBLE...PARTICULARLY
ACROSS THE WESTERN PARTS OF THE PANHANDLES...WHERE A TORNADO WATCH IS
IN EFFECT UNTIL 11 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL COME TO AN END ON MONDAY. A FLASH FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL 9 AM MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES WEDNESDAY...WEDNESDAY
NIGHT AND THURSDAY NIGHT. SOME STORMS MAINLY WEDNESDAY THROUGH THURSDAY
NIGHT MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD CONTINUE TO REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AT TIMES TONIGHT...AND AGAIN WEDNESDAY THROUGH
THURSDAY NIGHT.

COCKRELL

In the hours before

Special weather statement, Jun 8, 6:46 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SUN JUN 8 2014

OKZ001-090030-
CIMARRON OK-
646 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CIMARRON COUNTY UNTIL 730
PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST
OF KENTON TO 15 MILES NORTHWEST OF SENECA...MOVING SOUTHEAST AT 35
MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           KENTON...
  FELT...               BLACK MESA PARK...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3651 10251 3651 10299 3699 10300 3699 10251
TIME...MOT...LOC 2346Z 321DEG 21KT 3710 10279 3682 10322

ANDRADE
Special weather statement, Jun 8, 7:27 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT SUN JUN 8 2014

OKZ001-TXZ001-090115-
CIMARRON OK-DALLAM TX-
727 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND CIMARRON
COUNTIES UNTIL 815 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF KEYES TO 11 MILES NORTH OF TEXLINE...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOISE CITY...         WHEELESS...           KEYES...
  KENTON...             GRIGGS...             FELT...
  BLACK MESA PARK...    TEXLINE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3698 10207 3655 10212 3606 10303 3698 10299
TIME...MOT...LOC 0027Z 293DEG 29KT 3695 10238 3652 10293

ANDRADE
Special weather statement, Jun 8, 8:16 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT SUN JUN 8 2014

TXZ006-011-090200-
HARTLEY TX-OLDHAM TX-
816 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND SOUTHERN HARTLEY
COUNTIES UNTIL 900 PM CDT...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
ROMERO TO 8 MILES NORTH OF GLENRIO...MOVING EAST SOUTHEAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               ROMERO...             CHANNING...
  BOYS RANCH...         ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 5 AND 45.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3585 10219 3522 10221 3519 10302 3583 10301
TIME...MOT...LOC 0116Z 269DEG 29KT 3571 10286 3530 10298

ANDRADE
Special weather statement, Jun 8, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT SUN JUN 8 2014

OKZ001-002-TXZ001-002-090200-
CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK-
821 PM CDT SUN JUN 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERMAN...DALLAM...
WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 900 PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
EVA TO 6 MILES WEST OF DALHART...MOVING EAST SOUTHEAST AT 40 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             STRATFORD...          TEXHOMA...
  HOUGH...              GRIGGS...             GOODWELL...
  EVA...                WARE...               CONLEN...
  STURGIS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3698 10110 3607 10225 3607 10301 3698 10195
TIME...MOT...LOC 0121Z 270DEG 25KT 3686 10179 3607 10259

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:16 PM CDTSpecial Weather StatementAMAOldham44 min
Jun 8, 8:48 PM CDTSpecial Weather StatementAMAOldham42 min
Jun 8, 9:01 PM CDTSpecial Weather StatementAMAHansford, Moore, Sherman44 min
Jun 8, 9:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall66 min
Jun 8, 9:21 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Moore, Sherman54 min
Jun 8, 9:24 PM CDTFlash Flood WarningAMAArmstrong, Carson, Deaf Smith, Donley, Hutchinson, Moore and 3 more2 hr
Jun 8, 9:44 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson61 min
Jun 8, 10:15 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall43 min
Jun 8, 10:47 PM CDTFlash Flood WarningAMACollingsworth, Donley, Gray, Wheeler3 hr
Jun 8, 11:42 PM CDTSpecial Weather StatementAMADeaf Smith, Randall48 min
Jun 8, 11:52 PM CDTAreal Flood AdvisoryAMADeaf Smith, Randall4 hr
Jun 9, 12:11 AM CDTFlash Flood WarningAMARandall4 hr
Jun 9, 11:34 AM CDTWind AdvisoryAMADallam, Hansford, Hartley, Hemphill, Hutchinson, Lipscomb and 4 more8 hr
Jun 8, 7:27 PM CDTSpecial Weather StatementAMACimarron48 min

Nearby

Special Weather Statements in Texas, 2014Special Weather Statements in Oklahoma, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.